Alert archive / New York / High Wind Watches in 2024
High Wind Watch 4, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind watch at Dec 28, 2024, 2:06 PM EST for 5 counties in New York. It took effect at Dec 29, 2024, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2024, 2:06 PM EST (19:06 UTC)
- In effect from
- Dec 29, 2024, 4:00 PM EST
- Expired
- Dec 29, 2024, 3:01 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS71 KBUF 281906 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 206 PM EST Sat Dec 28 2024 NYZ019-290900- /O.NEW.KBUF.HW.A.0004.241229T2100Z-241230T2100Z/ Chautauqua- Including the cities of Jamestown 206 PM EST Sat Dec 28 2024 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 to 60 mph possible. * WHERE...Chautauqua County. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ NYZ001-002-010-011-085-290900- /O.NEW.KBUF.HW.A.0004.241230T0300Z-241230T2100Z/ Niagara-Orleans-Northern Erie-Genesee-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Orchard Park, and Springville 206 PM EST Sat Dec 28 2024 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Erie, Niagara, Orleans, and Genesee Counties. * WHEN...From Sunday evening through Monday afternoon. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ Brothers
3 follow-up statements
566 WWUS71 KBUF 281911 CCA NPWBUF URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Buffalo NY 211 PM EST Sat Dec 28 2024 NYZ019-290315- /O.NEW.KBUF.HW.A.0004.241229T2100Z-241230T2100Z/ Chautauqua- Including the cities of Jamestown 211 PM EST Sat Dec 28 2024 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 to 60 mph possible. * WHERE...Chautauqua County. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ NYZ001-002-010-011-085-290315- /O.COR.KBUF.HW.A.0004.241230T0300Z-241230T2100Z/ Niagara-Orleans-Northern Erie-Genesee-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Orchard Park, and Springville 211 PM EST Sat Dec 28 2024 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Erie, Niagara, Orleans, and Genesee Counties. * WHEN...From Sunday evening through Monday afternoon. Period of strongest winds most likely early Monday morning. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ Brothers
274 WWUS71 KBUF 290243 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 943 PM EST Sat Dec 28 2024 NYZ019-291100- /O.CON.KBUF.HW.A.0004.241229T2100Z-241230T2100Z/ Chautauqua- Including the cities of Jamestown 943 PM EST Sat Dec 28 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Chautauqua County. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ NYZ001-002-010-011-085-291100- /O.CON.KBUF.HW.A.0004.241230T0300Z-241230T2100Z/ Niagara-Orleans-Northern Erie-Genesee-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Orchard Park, and Springville 943 PM EST Sat Dec 28 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Erie, Niagara, Orleans, and Genesee Counties. * WHEN...From Sunday evening through Monday afternoon. Period of strongest winds most likely early Monday morning. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Secure or shelter objects in a safe location prior to the onset of the strong winds. && $$ RSH
908 WWUS71 KBUF 290801 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 301 AM EST Sun Dec 29 2024 NYZ019-291715- /O.UPG.KBUF.HW.A.0004.241229T2100Z-241230T2100Z/ /O.NEW.KBUF.HW.W.0004.241229T2100Z-241230T2100Z/ Chautauqua- Including the cities of Jamestown 301 AM EST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 60 mph expected. The strongest winds will be near the Lake Erie shoreline and across higher terrain. * WHERE...Chautauqua County. * WHEN...From 4 PM this afternoon to 4 PM EST Monday. * IMPACTS...Strong winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid being outside in forested areas and around trees. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ085-291715- /O.UPG.KBUF.HW.A.0004.241230T0300Z-241230T2100Z/ /O.NEW.KBUF.HW.W.0004.241229T2100Z-241230T2100Z/ Southern Erie- Including the cities of Orchard Park and Springville 301 AM EST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 60 mph expected. The strongest winds will be near the Lake Erie shoreline and across higher terrain. * WHERE...Southern Erie County. * WHEN...From 4 PM this afternoon to 4 PM EST Monday. * IMPACTS...Strong winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid being outside in forested areas and around trees. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ001-002-010-011-291715- /O.UPG.KBUF.HW.A.0004.241230T0300Z-241230T2100Z/ /O.NEW.KBUF.HW.W.0004.241230T0300Z-241230T2100Z/ Niagara-Orleans-Northern Erie-Genesee- Including the cities of Niagara Falls, Medina, Buffalo, and Batavia 301 AM EST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Niagara, Orleans, Northern Erie, and Genesee Counties. * WHEN...From 10 PM this evening to 4 PM EST Monday. * IMPACTS...Strong winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid being outside in forested areas and around trees. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ007-291715- /O.NEW.KBUF.WI.Y.0016.241229T2100Z-241231T0000Z/ Jefferson- Including the cities of Watertown 301 AM EST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST MONDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Jefferson County. * WHEN...From 4 PM this afternoon to 7 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ012-020-291715- /O.NEW.KBUF.WI.Y.0016.241229T2100Z-241230T2100Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 301 AM EST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Wyoming and Cattaraugus Counties. * WHEN...From 4 PM this afternoon to 4 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ003-291715- /O.NEW.KBUF.WI.Y.0016.241230T1200Z-241230T2100Z/ Monroe- Including the cities of Rochester 301 AM EST Sun Dec 29 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Monroe County. * WHEN...From 7 AM to 4 PM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Apffel
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Dec 28, 1:12 PM EST, 54 minutes earlier.
Area forecast discussion, Dec 28, 1:12 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
112 PM EST Sat Dec 28 2024
.SYNOPSIS...
Mild weather expected behind the warm front today, with a few light
rain showers still possible...but most locales will see mainly dry
weather. A potent low pressure system will then approach the region
Sunday, which will bring a steady rainfall to the region through
Sunday evening. Winds will also become quite gusty at times through
Monday. Unsettled weather continues through early next week, with
the potential for accumulating lake effect snows beginning on
Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mild weather will be in-place across much of the CWA today.
Most of this morning's rain showers have exited off to the east,
however there are still a few weak radar returns over eastern
Jefferson Co as well as moving across Lake Ontario and the lake
plains west of Rochester. A few light rain showers will still
be possible, low end PoPs (< 25%) through the remainder of this
morning as well as this afternoon along the Lake Erie shoreline
with frictional convergence just offshore of the southerly
downslope flow. With a mild airmass in place and the aid of
southerly flow we will 'likely be looking at Max T's in the 50s
along the shores of Lake Erie and also the Lake Plains from
Buffalo to Rochester. Temperatures have risen quickly this
morning, especially in a few pockets of clearing low-level
clouds. Dunkirk and Buffalo ASOS stations have already reached
the 50s as of 10:30 AM EST. Elsewhere...we will see a range of
40s for highs.
Tonight...much of the Lower Lakes will see dry weather. It won't be
until late (after 09Z) that a deepening surface low over the lower
mid-Mississippi Valley will bring increasing chances for 'rain'. The
leading edge of the precipitation shield will arrive just ahead of a
potent LLJ (+60 knots @ 850 mb) lifting out of the Ohio Valley. Deep
moisture streaming north and large scale lift within the right
entrance region of a 130 knot jet will bring a swath of light to
moderate precipitation across the region as we head into Sunday.
There will be 'no' concerns regarding p-type...all locales will be
well above freezing at this point. Otherwise...another relatively
mild night with lows in the 40s and mid-upper 30s east of Lake
Ontario.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Models have come into better agreement handling the Sunday/Monday
system, with guidance tracking the surface low to our west with an
unusually south to north track. Models are also stronger with this
low, strengthening it to about 990mb and a 65 kt LLJ in the 850mb
warm air advection ahead of the system on Sunday.
The stronger surface low increases the risk for strong winds, both
on Sunday in the southerly flow and more widespread gusty winds
behind the system Sunday night into Monday. The south to north track
is not a 'classic' high wind producer for our area, but given wind
profiles, expect that advisory level wind gusts of around 50 mph are
likely. Sunday, these will mainly be due to downsloping off the
Chautauqua Ridge, Tug Hill, and across higher terrain in the Western
Southern Tier. Then expect a burst of gusty winds to also happen
right after the surface low passes by Sunday night, especially
across the Niagara Frontier and along the Lake Erie shoreline.
Strongest winds may only last a few hours, but Monday will be a
windy day across the entire region with persistent gusts 40 to 45
mph. At this point, do not have the confidence to issue a high wind
watch, with ensembles showing low probabilities for warning level
gusts and the likelihood of precipitation occuring while the
strongest winds aloft are overhead.
Steadiest rains should lift from south to north across the area
during the day Sunday. After this, expecting more hit and miss
showers across Western NY Sunday afternoon, with steady rains moving
across the Eastern Lake Ontario region. Consensus QPF averaging a
half inch to an inch, with around an inch east of Lake Ontario. This
combined with snow melt will cause area creeks and rivers to rise,
but ensembles continue to suggest these rises are likely to remain
within bank for most waterways.
Forecast hedges warmer than model guidance for temperatures
Sunday/Sunday night, especially in downslope regions. Even warmer
temperatures could be realized for Western NY where breaks in steady
rain are likely Sunday afternoon. Most locations will rise well into
the 50s, with 60s possible across the lake plains due to
downsloping. This will place some record highs in jeopardy (see
the climate section below for the current records).
The surface low will continue to track northward across Quebec
during Monday, moving to near Hudson Bay by Monday night. The
passage of a secondary trough axis will result in lingering rain
showers during the day Monday, which will taper off at most areas by
Monday night. Cold air advection drops 850mb temps to -6C across
Lake Ontario which may briefly support lake enhanced rain/snow
showers east of Lake Ontario depending on if the moisture remains
deep enough to extend into the DGZ. Minor snow accumulations at most.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Low pressure will track across Ohio Tuesday and into southern New
England Wednesday. This will bring another round of rainfall to the
area Tuesday night, likely resulting in a cool and rainy New Years
Eve. This will bring a quarter to half inch of additional rainfall
which will maintain high flows on some creeks and rivers, but it
is unlikely to be enough to cause any flooding.
...Impactful Lake Effect Snows Starting Wednesday Night...
There's good model agreement that as the surface low that exits
across New England it will intensify and become vertically stacked
near the Canadian Maritimes. This will establish a moist
west/northwesterly flow which will bring in colder air into the
region Wednesday through Friday.
Colder air will first move across Western New York on Wednesday,
changing rain showers to wet snow across the higher terrain, with
precipitation changing over to snow at most locations by late
Wednesday night.
By Thursday, 850mb temps will drop to around -11C which is plenty
cold enough to support lake effect snow. It's too far off to pin
down exact snow amounts or location, but generally west/northwest
surface winds would likely keep lake snows east/southeast of the
lakes, with lesser impacts in the Buffalo/Rochester metro areas.
Greatest amounts will depend on upstream lake connections, with
localized accumulations in excess of a foot possible where this
occur.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
For the 18Z TAFS, a southerly downslope flow will maintain VFR or
high end MVFR ceilings through the next 12 hours of this TAF cycle,
though IFR stratus will shroud the higher terrain of the Southern
Tier (KJHW) through the afternoon hours. A narrow surface ridge axis
this evening will bring subtle improvements for the higher terrain,
to MVFR ceiling heights before low level moisture increases again
behind the ridge axis.
The region will remain nearly precipitation free...this behind the
initial wave of moisture, and ahead of the next storm system, one
that will bring rain from south to north the final 6 to 9 hours of
this TAF cycle. Convergence on the leading edge of a 60 knot LLJ
will aid in low level forcing for rain, with this jet also producing
speeds around 40 knots at 2K feet bringing a little LLWS to the
Southern Tier before surface winds increase. As this rain returns,
and low level moisture increases, ceiling heights will return to IFR
to MVFR.
Southerly winds tonight will back to easterly tomorrow morning, this
ahead of an incoming warm front.
Outlook...
Sunday afternoon...Mainly IFR. Rain. Gusty southwest winds at
night and into Monday morning.
Monday...VFR/MVFR. Likely rain showers ending through the
afternoon and evening.
Tuesday and Wednesday...Rain returns Tuesday afternoon, with a
rain and snow mix Tuesday night and Wednesday. Conditions
deteriorating to IFR.
Thursday...IFR in bands of lake effect snow east of the Lakes,
otherwise MVFR/VFR.
&&
.MARINE...
As a surface low tracking across the upper Great Lakes moves
further north it will bring southeast to southerly flow across
the eastern Great Lakes today, but should remain below SCA
levels and offshore. A deepening surface low will then pass near
the Lower Great Lakes on Sunday, with the potential for
widespread small craft conditions on Sunday. Even stronger winds
develop Sunday night into Monday, with potential Gales on Lake
Erie where a Gale Watch has been hoisted.
&&
.HYDROLOGY...
Warm weather today through Sunday will melt a lot of the snow
pack currently in place. About 1 to 2 inches of Snow Water
Equivalent (SWE) is in place east of Lake Erie, and 2 to 4
inches on the Tug Hill. This snow melt is likely to cause ice on
the Buffalo creeks to break up later today and tonight. Because
ice on the creeks is not that thick, any jams that develop are
expected to break up rather quickly. However we could see brief
spikes on our Buffalo creek gauges during this time, which will
only be showing ice movement and not indicative of actual flows.
After this, between a half inch and inch of rain is expected
Sunday into Monday with around an inch in the Black River basin.
Ensembles suggest a low potential for flooding, with most rivers
and creeks remaining below action stage. The exception is the
Black River which is likely to rise to action stage, but
unlikely to reach flood stage.
&&
.TIDES/COASTAL FLOODING...
Winds will increase abruptly as low pressure passes by to the
west Sunday night. Winds will potentially reach gale force on
Lake Erie, which will result in rises in water levels. At this
time rises to about 7 feet seems likely, which may cause minor
splashover issues along the immediate lakeshore. Depending on
how strong winds are, there's a small risk for lakeshore
flooding late Sunday night into Monday.
&&
.CLIMATE...
A warm airmass will settle over the eastern Great Lakes region
this weekend. Record high maximums and record warm minimums
will be possible for our three climate sites. Below are listed
the record warm temperatures for our three climate sites for
Sunday, December 29th.
Site.........Record Maximum (F)...Record Warm Minimum (F)
Buffalo.........61 (1990)...............44 (1884)
Rochester.......63 (1984)...............44 (2003)
Watertown.......55 (1990)...............42 (2003)
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Gale Watch from late Sunday night through Monday afternoon for
LEZ040-041.
&&
SYNOPSIS...AR
NEAR TERM...AR/Brothers
SHORT TERM...Apffel
LONG TERM...Apffel
AVIATION...Thomas
MARINE...AR/Brothers
HYDROLOGY...Apffel
TIDES/COASTAL FLOODING...Apffel
CLIMATE...ThomasHazardous weather outlook, Dec 28, 5:03 AM EST, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 503 AM EST Sat Dec 28 2024 NYZ003>008-012>014-020-021-291100- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- 503 AM EST Sat Dec 28 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for heavy lake effect snow Wednesday night through Friday. Uncertainty remains on the exact placement of the heaviest snowfall, but in general the heaviest snows are expected east of the lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010-011-019-085-291100- Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie- 503 AM EST Sat Dec 28 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds are expected Sunday afternoon through Monday. Winds will be more localized, generally downslope of the Chautauqua Ridge Sunday afternoon and evening. Then more widespread gusty winds will develop after low pressure passes by to the west. Peak gusts are expected to be around 50 mph. There is the potential for heavy lake effect snow Wednesday night through Friday. Uncertainty remains on the exact placement of the heaviest snowfall, but in general the heaviest snows are expected east of the lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-291100- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 503 AM EST Sat Dec 28 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-291100- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 503 AM EST Sat Dec 28 2024 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:26 AM EST | Gale Watch | BUF | 23 hr | |
| Dec 28, 1:28 PM EST | Lakeshore Flood Watch | BUF | Chautauqua, Erie | 14 hr |
Nearby
High Wind Watches in New York, 2024Every high wind watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.